Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 9, 2015, 10:12 PM CDT for 5 counties in Arkansas. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 10:12 PM CDT (03:12 UTC)
- Expired
- Apr 10, 2015, 12:00 AM CDT
- In force
- 108 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Calhoun County, AR, Desha County, AR, Drew County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 160 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
405
WGUS54 KLZK 100314
FFWLZK
ARC011-013-041-043-103-100500-
/O.NEW.KLZK.FF.W.0007.150410T0314Z-150410T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1012 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL DESHA COUNTY IN SOUTHEAST ARKANSAS...
SOUTHERN BRADLEY COUNTY IN SOUTHEAST ARKANSAS...
SOUTHERN CALHOUN COUNTY IN SOUTHWEST ARKANSAS...
SOUTHERN DREW COUNTY IN SOUTHEAST ARKANSAS...
SOUTHERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL MIDNIGHT CDT
* AT 1012 PM CDT...DOPPLER RADAR INDICATES 2 TO 3 INCHES OF RAIN HAS
FALLEN OVER PARTS OF THE WARNED AREA OVER THE PAST SEVERAL HOURS AND
WITH ADDITIONAL RAIN EXPECTED...FLASH FLOODING IS LIKELY TO OCCUR.
EMERGENCY MANAGEMENT OFFICIALS ARE REPORTING SOME WATER IS COVERING
COUNTY ROADS ACROSS THE WARNED AREA. WHILE PRECIPITATION MAY TAPER
OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME
FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STEPHENS... MORO BAY...
MORO BAY STATE PARK... MCGEHEE...
LOUANN... LANARK... LADELLE...
INGALLS... HILO... HERMITAGE...
HARRELL... GREEN HILL... VICK...
VALLEY... SUMPTER... STANDARD UMPSTEAD...
PRAIRIE GROVE... PLEASANT GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3325 9224 3327 9243 3337 9257 3339 9313
3349 9312 3351 9259 3365 9119 3351 9129
3352 9136 3356 9136 3356 9144 3339 9146
3339 9197 3331 9197 3315 9216
$$
56What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 8:51 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 9, 8:51 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 851 PM CDT THU APR 9 2015 .UPDATE... UPDATED TO REMOVE MENTION OF LAKE WIND ADV...AS WELL AS REMOVING SOME COUNTIES FROM SVR WATCH #44 BEHIND THE COLD FRONT. WILL KEEP OTHER WATCHES UNTIL 10 PM. WHILE THE OVERALL SVR WX POTENTIAL HAS DECREASED SIGNIFICANTLY OVER THE LAST COUPLE HRS...DO THINK AN ISOLATED STRONG TO SVR STORM COULD BE SEEN ALONG AND AHEAD OF THE ADVANCING COLD FRONT. SOME LOCALLY HEAVY RAINFALL COULD ALSO BEEN SEEN. UPDATES ALREADY OUT. && .PREV DISCUSSION... /ISSUED 640 PM CDT THU APR 9 2015/ AVIATION... CONVECTION CONTINUES ACROSS THE AREA IN ADVANCE OF AN APPROACHING COLD FRONT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE FRONTAL PASSAGE WHICH HAS ALREADY MOVED THROUGH THE NORTHWEST. MVFR CONDITIONS WILL IMPROVE TO VFR CONDITIONS IN THE WAKE OF THE FRONT. GUSTY WEST TO SOUTHWEST WINDS WILL TURN NORTHWEST. PREV DISCUSSION... /ISSUED 355 PM CDT THU APR 9 2015/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT ALREADY SEEING CONVECTION DVLP ACRS PARTS OF SWRN/S-CNTRL AR THIS AFTN. MEANWHILE...THE ACTUAL CDFNT WAS ENTERING NWRN AR ATTM...WITH STORMS ALSO FIRING ALONG IT. BASED ON LATEST SFC DATA AND SPECIAL SOUNDINGS FM ARND THE AREA...THE WIND FLOW RMNS GENERALLY UNIDIRECTIONAL...SO DAMAGING WINDS AND SOME LARGE HAIL WL BE THE PRIMARY THREATS. ALTHOUGH AN ISOLD TORNADO CANNOT BE RULED...MAINLY ACRS PARTS OF SERN AR. SHORT RANGE MODEL DATA CONT TO RMN FAIRLY CONSISTENT WITH OVERALL TIMING OF THE FROPA THRU THE FA TNGT. CDFNT WL CONT WORKING SEWD INTO CNTRL AR BY MID TO LATE EVENING...THEN WL BE OUT OF SERN AR BY LATE TNGT. SCTD TO NUMEROUS STORMS WL CONT TO DVLP INTO THIS EVENING ALONG AND AHEAD OF THE FNT. EXPECT TO SEE A LINE OF STORMS ACCOMPANY THE FNTL BNDRY ITSELF. RAIN CHCS WL DIMINISH BEHIND THE FNT AS DRIER AIR WORKS INTO THE AREA FM THE W. FAR SERN AR WL SEE A SLGT CHC OF SOME LINGERING RAINFALL EARLY FRI MRNG...FOLLOWED BY COOLER AND DRIER CONDS THRU SAT AS HIGH PRESSURE BLDS INTO THE REGION. THE HIGH WL SHIFT QUICKLY EWD LATER IN THE WEEKEND...ALLOWING MOISTURE AND RAIN CHCS TO EVENTUALLY RETURN TO AR HEADING INTO THE LONG TERM. LONG TERM...SUNDAY THROUGH THURSDAY THE LONG TERM WILL BE RATHER ACTIVE...WITH 30-50 PERCENT RAIN CHANCES IN THE FORECAST THROUGH MUCH OF THE PERIOD. A FRONT WILL APPROACH FROM THE NORTH ON SUNDAY NIGHT BUT WILL LINGER IN THE AREA THROUGH LATE MONDAY NIGHT. DEPENDING ON WHICH MODEL YOU BELIEVE...THERE MAY BE A BRIEF LULL IN PRECIPITATION CHANCES LATE TUESDAY INTO WEDNESDAY...BUT ANOTHER DISTURBANCE WILL APPROACH FROM THE PLAINS LATE WEDNESDAY NIGHT AND THURSDAY. THUS WHATEVER BREAK THERE MAY BE IN SHOWER ACTIVITY WILL NOT BE LONG LIVED AND THE PERIOD WILL ROUND OUT IN AN UNSETTLED FASHION. THERE IS SOME POTENTIAL FOR SEVERE WEATHER ON MONDAY...HOWEVER IT APPEARS THE MAIN CONCERN WILL BE THE POSSIBILITY OF HEAVY TO EXCESSIVE RAIN. ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 47 70 46 71 / 70 0 0 0 CAMDEN AR 56 71 50 75 / 100 20 10 10 HARRISON AR 42 68 45 69 / 10 0 0 0 HOT SPRINGS AR 51 71 48 73 / 100 10 0 10 LITTLE ROCK AR 51 71 49 73 / 100 10 0 10 MONTICELLO AR 57 70 50 75 / 100 20 10 10 MOUNT IDA AR 49 70 47 72 / 80 10 10 10 MOUNTAIN HOME AR 44 70 45 70 / 10 0 0 0 NEWPORT AR 49 69 47 72 / 80 0 0 0 PINE BLUFF AR 54 69 49 74 / 100 10 0 10 RUSSELLVILLE AR 48 72 47 73 / 30 0 0 10 SEARCY AR 49 70 47 72 / 80 10 0 0 STUTTGART AR 52 69 49 73 / 100 10 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 62
Hazardous weather outlook, Apr 9, 4:00 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT THU APR 9 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 400 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM IN THE CENTRAL PLAINS CONTINUES TO MOVE EAST AND WILL DRAG A COLD FRONT INTO ARKANSAS. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND WILL INCREASE THROUGH THE EVENING HOURS. STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE BEST CHANCES OF TORNADOES WILL BE OVER SOUTHEAST ARKANSAS. THERE WILL BE A LOT OF MOISTURE AVAILABLE...WHICH WILL MAKE STORMS MORE EFFICIENT RAINMAKERS. ONE TO TWO INCH AMOUNTS ARE POSSIBLE SOUTH OF LITTLE ROCK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FRONT WILL EXIT THE REGION TOWARD THE GULF COAST ON FRIDAY... BUT WILL MOVE BACK TO THE NORTH LATE IN THE WEEKEND. THE RETURN OF THE FRONT WILL RESULT IN MORE SHOWERS AND THUNDERSTORMS SUNDAY NIGHT AND MONDAY...AND THE POSSIBILITY OF HEAVY TO EXCESSIVE RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46/56
In the hours before
Local storm report, Apr 9, 8:06 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
806 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 4 W CAVE CITY 35.95N 91.62W
04/09/2015 E1.75 INCH SHARP AR LAW ENFORCEMENT
&&
56Special weather statement, Apr 9, 8:06 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
806 PM CDT THU APR 9 2015
ARZ007-014>016-023-024-100135-
CLEBURNE AR-INDEPENDENCE AR-IZARD AR-SHARP AR-STONE AR-VAN BUREN AR-
806 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VAN BUREN...SOUTHEASTERN
STONE...SOUTHWESTERN SHARP...SOUTHEASTERN IZARD...NORTHWESTERN
INDEPENDENCE AND NORTHERN CLEBURNE COUNTIES UNTIL 830 PM CDT...
AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HERPEL TO 7
MILES NORTHEAST OF SHIRLEY TO 4 MILES NORTH OF CLINTON...AND MOVING
EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MOUNTAIN VIEW... FAIRFIELD BAY... SIDNEY...
SHIRLEY... MT PLEASANT... MT EVANS...
HERPEL... GID... CUSHMAN...
CROKER... CAVE CITY... CONCORD...
WOODROW... TWIN CREEK... TURKEY CREEK...
SANDTOWN... SAINT JAMES... RUSHING...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3605 9141 3574 9170 3557 9199 3559 9264
3572 9235 3595 9206
TIME...MOT...LOC 0106Z 268DEG 39KT 3590 9202 3572 9223
3564 9242
62Local storm report, Apr 9, 8:07 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
807 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL MAYFLOWER 34.96N 92.43W
04/09/2015 E1.75 INCH FAULKNER AR LAW ENFORCEMENT
&&
56Special weather statement, Apr 9, 8:29 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
829 PM CDT THU APR 9 2015
ARZ007-100145-
SHARP AR-
829 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHARP COUNTY UNTIL 845 PM
CDT...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF RAVENDEN...OR 15 MILES
SOUTHEAST OF ASH FLAT...MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SITKA... NELSONVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3625 9125 3624 9126 3624 9131 3622 9134
3616 9134 3604 9135 3602 9143 3619 9150
3627 9126 3626 9125
TIME...MOT...LOC 0128Z 252DEG 33KT 3613 9136
56Special weather statement, Apr 9, 8:50 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 PM CDT THU APR 9 2015
ARZ014-016-023>025-033-100235-
CLEBURNE AR-INDEPENDENCE AR-JACKSON AR-STONE AR-VAN BUREN AR-WHITE
AR-
850 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE...EASTERN VAN
BUREN...SOUTHEASTERN STONE...NORTHERN JACKSON...INDEPENDENCE AND
NORTHERN CLEBURNE COUNTIES UNTIL 930 PM CDT...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
CUSHMAN TO 2 MILES SOUTH OF GREERS FERRY LAKE...AND MOVING EAST AT 40
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
HEBER SPRINGS... GREERS FERRY LAKE... BATESVILLE...
TUCKERMAN... SWIFTON... SALADO...
PLEASANT PLAINS... OIL TROUGH... NEWARK...
MOOREFIELD... MAGNESS... GREERS FERRY...
CONCORD... WILBURN... THIDA...
SULPHUR ROCK... ROSIE... ROOSEVELT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3547 9158 3547 9235 3586 9175 3585 9102
3582 9103
TIME...MOT...LOC 0150Z 271DEG 33KT 3580 9173 3553 9215
56Local storm report, Apr 9, 9:14 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
914 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 3 ESE MONTICELLO 33.61N 91.75W
04/09/2015 DREW AR EMERGENCY MNGR
NUMEROUS LOW WATER CROSSINGS ARE UNDER WATER.
&&
56The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:01 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Jackson, White, Woodruff | 29 min |
| Apr 9, 7:13 PM CDT | Special Weather Statement | LZK | Desha | 47 min |
| Apr 9, 7:16 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence | 29 min |
| Apr 9, 7:39 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Drew, Ouachita | 3 hr |
| Apr 9, 7:49 PM CDT | Special Weather Statement | LZK | Lawrence | 21 min |
| Apr 9, 7:57 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Garland, Perry, Pulaski, Saline | 33 min |
| Apr 9, 8:06 PM CDT | Special Weather Statement | LZK | Cleburne, Stone | 29 min |
| Apr 9, 8:29 PM CDT | Special Weather Statement | LZK | Sharp | 16 min |
| Apr 9, 8:50 PM CDT | Special Weather Statement | LZK | Cleburne, Independence | 45 min |
| Apr 9, 9:15 PM CDT | Flash Flood Warning | LZK | Cleburne, Independence, Jackson, Sharp, Stone, White | 105 min |
| Apr 9, 9:26 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 34 min |
| Apr 9, 11:35 PM CDT | Flash Flood Warning | LZK | Arkansas, Dallas, Grant, Jefferson | 3 hr |
| Apr 10, 1:45 AM CDT | Flash Flood Warning | LZK | Bradley, Drew | 105 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.